MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3636C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant stent graft was implanted for the endovascular treatment of a thoracic aortic aneurysm.An endarterectomy was performed prior to implanting the stent graft due to calcified iliac arteries.During the procedure, after the delivery system was removed, the patient¿s blood pressure began to fall.An angiogram revealed the appearance of a small blush in the left external iliac artery, which the physician considered to be a perforation.The physician elected to implant two covered stents in the left iliac artery and the event was resolved.Per the physician, the cause of the vessel perforation was due to the patient anatomy of heavily calcified iliac arteries.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported left external iliac artery perforation occurring during implant could not be determined from the pre-implant films provided.Films during implant and post-implant were not available for review, and the stent graft in-vivo configuration could not be determined from the films provided.A 3-d ct film report noted that the patient had a 5.6cm max diameter taa within the descending thoracic aorta, a 3.8cm ulcer near the level of the lsa, as well as a 5cm diameter infrarenal aaa.The common and external iliac arteries were non-tortuous but extensively calcified bilaterally.The left common iliac artery diameter ranged from 12 ¿ 13 ¿ 10mm along the 45mm length.The left external iliac artery diameter was 8mm and the left access vessel diameter was 7.3mm and calcified.It is likely that the perforation was anatomy related; severely calcified iliac arteries.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6592938
Report Number2953200-2017-00868
Device Sequence Number369470
Product Code MIH
UDI-Device Identifier00643169347175
UDI-Public00643169347175
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2019
Device Model NumberVAMC3636C100TU
Device Catalogue NumberVAMC3636C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
06/06/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date06/09/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR